MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.(b)(4).Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
Hold for jordan 4.22 as reported by a healthcare professional, during a coil embolization, a 4x8 og cmplx xtrasoft coil (640cx0408, 30250554) failed to recapture.The doctor used a same kind of product and the procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 4x8 og cmplx xtrasoft coil (640cx0408, 30250554) failed to recapture.The doctor used a same kind of product and the procedure was successfully finished.There was no patient injury reported.One non-sterile unit og cmplx xtrasoft coil 4x8 was received inside of a pouch.The received device was visually inspected, no damages were noted on it.Then a microscopic inspection was performed, the embolic coil was found kinked, no other damages were observed.The functional analysis could not be performed due the kinked condition noted on the embolic coil.A manufacturing record evaluation was performed for the finished device 30250554 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - withdrawal difficulty-into microcatheter¿ was confirmed.Although the functional analysis could not be performed the embolic coil was found kinked and this condition may have contributed to the failure reported by the customer.The kinked condition noted on the embolic coil appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Withdrawal difficulty is a known potential issues associated with the use of the device.The instructions for use (ifu) contains instructions and cautions regarding proper placement of the device, including introduction and positioning of the microcoil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9985568
Report Number3008114965-2020-00124
Device Sequence Number3896367
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number30250554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1